Tennessee, 2013Strong Wind in Tennessee, August 13, 2013
August 13, 2013 · NWS MRX · 1 event in 1 county or zone
Due to a saturated ground from the rain that fell a few days prior, a strong wind downed a dozen trees.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Due to a saturated ground from the rain that fell a few days prior, a strong wind downed a dozen trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 13, 9:00 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 13, 9:00 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 AM EDT TUE AUG 13 2013
.DISCUSSION...CURRENT FORECAST IN GOOD SHAPE WITH A COOL FRONT
BUILDING SOUTHEAST AT A STEADY PACE ACROSS EASTERN KENTUCKY. THE
BOUNDARY SHOULD CONTINUE INTO THE FORECAST AREA LATE TODAY WITH
PROGRESSION INTO THE SOUTHERN REACHES OF THE FORECAST AREA TONIGHT.
THEREFORE...LOOKS LIKE MORE SHOWERS AND EVEN A FEW THUNDERSTORMS
WITH ADEQUATE INSTABILITY PROGGED ACROSS THE REGION. STILL A
POSSIBILITY OF SOME LOCALIZED FLOODING IN THE AREA WITH THE PAST
SEVERAL DAYS SOAKING RAINS. TEMPERATURE FORECAST LOOKS ON TRACK
WITH HIGHS IN THE MID TO UPPER 70S ACROSS SOUTHWEST VIRGINIA AND
LOW TO MID 80S ACROSS THE REMAINDER OF THE FORECAST AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 86 67 83 63 82 / 70 40 10 10 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 84 64 81 60 83 / 70 30 10 10 20
OAK RIDGE, TN 84 65 81 58 82 / 60 30 10 10 20
TRI CITIES AIRPORT, TN 82 60 78 55 80 / 70 40 10 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Aug 13, 4:00 AM EST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT TUE AUG 13 2013
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-141000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
500 AM EDT (400 AM CDT) TUE AUG 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN REGION
TODAY...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. A FEW STORMS
COULD BE STRONG WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS. WITH
THE GROUND ALREADY SATURATED OVER MUCH OF THE REGION...ANY
ADDITIONAL HEAVY RAINFALL COULD PRODUCE FLOODING OF SOME AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING PROBLEMS IN THEIR
AREA.
DMG/DH
Strong Wind, Southeast Carter
- When
- August 13, 12:10 PM EST to 1:10 PM EST
- Where
- Southeast Carter forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Emergency Manager
- Coordinates
- 36.293, -82.127 (the zone’s center; the record gives no point)
As a result of the heavy rain that fell a few days prior, a dozen trees were downed by a strong wind along Blue Springs Road in Elizabethton. It was reported by EMA personnel.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in West Virginia, August 13, 2013$1.3 million · 7 events
- Wildfire in Utah, August 13 to 18, 2013$700,000 · 1 event
- Tornado and Damaging Winds in New Jersey, August 13, 2013$320,000 · EF0 · 12 events
- Flash Flood in Ohio, August 13, 2013$450,000 · 1 event
- Flash Flood in New York, August 13, 2013$200,000 · 1 event
- Hail in South Dakota, August 13, 2013$85,000 · 1.25 in hail · 3 events
- Damaging Winds and Lightning Strike in Louisiana, August 13, 2013$70,000 · 53 kt wind · 3 events
- Flash Flooding and Damaging Wind in Mississippi, August 13, 2013$41,000 · 50 kt wind · 4 events
- Damaging Winds in Delaware, August 13, 2013$25,000 · 65 kt wind · 3 events
- Flash Flooding and Flooding in Pennsylvania, August 13 to 14, 20139 events
- Flash Flooding and Flooding in New Jersey, August 13 to 15, 20139 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 13, 20138 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475025.